Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 8, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at May 6, 2007, 6:25 PM CDT for Bates County, Henry County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2007, 6:25 PM CDT (23:25 UTC)
- Expired
- May 7, 2007, 12:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Bates County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 56 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 9:00 PM CDT | HEAVY RAIN 2.49 | Clinton, MO | 5AM-9PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 062327
FFWEAX
MOC013-083-070530-
/X.NEW.KEAX.FF.W.0008.070506T2325Z-070507T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 PM CDT SUN MAY 6 2007
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BATES COUNTY IN WEST CENTRAL MISSOURI
HENRY COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 1230 AM CDT
* AT 619 PM CDT...DOPPLER RADAR CONTINUED TO SHOW SLOW MOVING
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ADRIAN...BUTLER...CLINTON...RICH HILL...CALHOUN...DEEPWATER...
MONTROSE AND URICH.
LAW ENFORCEMENT REPORTED 8 INCHES OF WATER FLOWING ACROSS 52 HIGHWAY
NORTHEAST OF CLINTON. FLOODING CONTINUES ACROSS OTHER AREAS OF BOTH
BATES AND HENRY COUNTIES. THIS WARNING REPLACES THE PREVIOUS FLASH
FLOOD WARNING WHICH WAS IN EFFECT FOR BOTH COUNTIES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
LAT...LON 3856 9353 3823 9355 3824 9406 3806 9408
3806 9459 3846 9461 3844 9406 3856 9405
$$
BAILEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 6, 4:42 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 6, 4:42 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
442 PM CDT SUN MAY 6 2007
.DISCUSSION...
SREF AND GFS ENSEMBLES CONTINUE TO HOLD UPPER LOW TO THE WEST OF THE
FORECAST AREA THROUGH THURSDAY WITH SEVERAL ROUNDS OF STRONG
CONVECTION EXPECTED TO IMPACT THE FORECAST AREA THROUGH THAT TIME.
THE PRIMARY THREAT IN THE NEAR TERM IS FLOODING AND FLASH FLOODING
GIVEN OVERNIGHT AND MORNING CONVECTION LAID DOWN A LARGE SWATH OF
THREE TO FOUR INCHES OF RAINFALL BASED ON CALIBRATED WSR-88D
ESTIMATES. NUMEROUS RIVERS ARE IN FLOOD...SEVERAL ACROSS NORTHWEST
MISSOURI EXPECTED TO REACH HISTORIC CRESTS. NUMEROUS COUNTY FLOOD AND
FLASH FLOOD WARNINGS ALSO IN EFFECT. SLIGHT REPRIEVE IN RAIN DURING
THE AFTERNOON HOURS HAS ALLOWED JUST ENOUGH INSOLATION TO RAMP UP
CAPE VALUES ACROSS PORTIONS OF WEST CENTRAL AND CENTRAL MISSOURI.
STARTING TO SEE INCREASE IN HAIL REPORTS...THUS WILL HAVE TO CONTEND
WITH ISOLATED SEVERE INTO THE EARLY EVENING HOURS.
LARGE SCALE ISENTROPIC ASCENT WILL CONTINUE TO FEED SCATTERED
THUNDERSTORM DEVELOPMENT THIS EVENING...HOWEVER SHORT TERM MODELS
CONTINUE TO INDICATE LOW AND UPPER LEVEL FLOW WILL BACK OVERNIGHT
WHICH WILL FOCUS BETTER ATMPOSPHERIC MOISTURE FLUX TO THE WEST OF THE
FORECAST AREA FOR THE BULK OF THE OVERNIGHT HOURS. REPRIEVE WILL BE
SHORT-LIVED AS REMNANTS OF LINEAR CONVECTIVE SSTEM THAT WILL MARCH
ACROSS KANSAS OVERNIGHT WILL BE ON THE DOORSTEP OF FORECAST AROUND
SUNRISE MONDAY. WHETHER OR NOT THE AT LINE DISSIPATES QUICKLY OR
LINGERS WILL DETERMINE OUR SEVERE THREAT ON MONDAY. SHORT TERM MODELS
ARE STRUGGLING WITH MESOSCALE DETAILS...SO WILL TAKE A WAIT AND SEE
APPROACH TO RAISING SEVERE THREAT. HEAVY RAIN THREAT THOUGH APPEARS
DEFINITE GIVEN THE LONG DURATION OF MOISTURE INFLUX INTO THE AREA.
DECIDED TO EXTEND FLASH FLOOD WATCH THROUGH TUESDAY MORNING AND THAT
MAY NEED TO BE EXTENDED INTO WEDNESDAY OR THURSDAY. SHORT DIURNAL
RANGE ON TEMPERATURES...USING GFS ENSEMBLE MINIMUMS AS GUIDE.
FOR THE EXTENDED...GFS ENSEMBLES AND ECMWF BOTH INDICATE UPPER LOW
WILL RELEASE ITS GRIP ON FORECAST AREA BY FRIDAY. STARTED TRIMMING
BACK PRECIPITATION POTENTIAL BY FRIDAY...WITH DRY FORECAST FROM
SATURDAY ONWARD. FOR TEMPERATURES...USED HPC/ENSEMBLE BLEND.
24
&&
.AVIATION...
SGF WAS KIND ENOUGH TO COVER 18Z TAFS AND PROVIDED THE FOLLOWING
DISCUSSION FOR PLEASANT HILL TAFS...MORNING MCS AND OUTFLOW
BOUNDARIES INDICATED A PERSISTENT EAST/NORTHEAST WIND DURING THE
EARLY AFTERNOON PERIOD. MVFR CEILINGS WILL OCCUR WITH ANY HEAVIER
CONVECTIVE CELLS. HAVE ONLY ALLOWED FOR A TEMPORARY PERIOD THROUGH
20Z AND WILL UPDATE IF CURRENT TRENDS INDICATE. HOWEVER...MORNING MCS
WILL LIKELY DAMPER ANY EXTREME INSTABILITY TRENDS...SO THUNDERSTORM
ACTIVITY SHOULD BE MODERATE TO STRONG. DONT EXPECT SEVERE ACTIVITY
THROUGH THE NEXT 3/6 HOURS. AFTER 00Z...THUNDERSTORM POTENTIAL WILL
LIKELY INCREASE AS THE LOW LEVEL JET INCREASES AND THUNDERSTORM
ACTIVITY FROM OKLAHOMA AND SOUTHEAST KANSAS MOVES NORTHWARD.
JLT
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR MOZ001-MOZ002-MOZ003-
MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-MOZ012-MOZ013-
MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-
MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-
MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-
MOZ053-MOZ054.
KS...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR KSZ025-KSZ057-KSZ060-
KSZ102-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, May 6, 1:22 PM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 122 PM CDT SUN MAY 6 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071830- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 122 PM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THIS AFTERNOON..STRONG THUNDERSTORMS PRODUCING HEAVY RAIN AND POSSIBLY HAIL UP TO THE SIZE OF DIMES WILL BE ONGOING ACROSS OUTLOOK AREA. THE FLASH FLOOD THREAT REMAINS HIGH...WITH ONGOING FLASH FLOODING BEING REPORTED. ADDITIONALLY...WIDESPREAD RIVER FLOODING IS ONGOING. PLEASE REFER TO THE LATEST FLOOD AND FLASH FLOOD PRODUCTS FOR THE LATEST INFORMATION. THIS EVENING...THE COVERAGE OF THUNDERSTORMS WILL DIMINISH AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT FOCUSES ACROSS CENTRAL AND WESTERN KANSAS. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS THE OUTLOOK AREA...HOWEVER THE SEVERE THREAT WILL BE DIMINISHED AS THE HEAVY RAIN THAT HAS OCCURRED DURING THE MORNING HOURS HAS STABILIZED THE ATMOSPHERE. THE THREAT OF HEAVY RAINFALL WILL CONTINUE...FURTHER AGGRAVATED THE FLOOD AND FLASH FLOOD SITUATION. OVERNIGHT...THE REMNANTS OF A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO EASTERN KANSAS AND WESTERN MISSOURI AROUND DAYBREAK. THESE STORMS MAY BE CAPABLE OF PRODUCING ISOLATED REPORTS OF HAIL UP TO THE SIZE OF QUARTERS .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...STORMS FROM OVERNIGHT WILL DIMINISH ACROSS EASTERN KANSAS AND WESTERN MISSOURI BY LATE MORNING. THE ATMOSPHERE WILL REMAIN UNCAPPED THUS...THUNDERSTORMS ARE EXPECTED TO REDEVELOP IN THE AFTERNOON ACROSS THE LOWER MISSOURI RIVER VALLEY THAT SHOULD EVOLVE INTO A THUNDERSTORM COMPLEX MONDAY EVENING. HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...ALTHOUGH ISOLATED TORNADOES WILL STILL BE POSSIBLE. MORE OF THE SAME WILL LIKELY OCCUR ON TUESDAY...WITH THE THREAT FOR STORMS CONTINUING INTO THURSDAY AS THE STORM SYSTEM CAUSING ALL THE STORMY WEATHER WILL BE STALLED IN THE REGION. DUE TO THE EXTENDED THREAT OF HEAVY RAIN-BEARING THUNDERSTORMS...FLOODING PROBLEMS WILL ESCALATE THROUGH THIS PERIOD. A FLOOD WATCHES LIKELY WILL BE EXTENDED TO COVER THE PROLONGED THREAT OF FLOOD AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES LATE TONIGHT...AND AGAIN ON MONDAY AND TUESDAY. 24
In the hours before
Local storm report, May 6, 5:43 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
543 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 5 ESE CLINTON 38.35N 93.69W
05/06/2007 M0.88 INCH HENRY MO TRAINED SPOTTER
&&
21Special weather statement, May 6, 5:43 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 543 PM CDT SUN MAY 6 2007 MOZ014-015-022-023-031-062330- CALDWELL-CARROLL-DAVIESS-GRUNDY-LIVINGSTON- 543 PM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN CALDWELL...LIVINGSTON... NORTHWESTERN CARROLL...SOUTHEASTERN DAVIESS AND SOUTHWESTERN GRUNDY COUNTIES UNTIL 630 PM CDT... AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRAYMER...OR 18 MILES SOUTHEAST OF HAMILTON...MOVING NORTH AT 30 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BAILEY
Local storm report, May 6, 5:51 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
551 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM FLASH FLOOD OVERLAND PARK 38.91N 94.68W
05/06/2007 JOHNSON KS FIRE DEPT/RESCUE
WATER RESCUE AT 175TH STREET BETWEEN NALL AND MISSION
ROADS...DUE TO HIGH WATER.
&&
GAMISLocal storm report, May 6, 5:59 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
559 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM FLASH FLOOD 5 NE CLINTON 38.42N 93.70W
05/06/2007 HENRY MO LAW ENFORCEMENT
ESTIMATED 8 INCHES OF WATER FLOWING OVER HWY 52. CLOSURE
POSSIBLE.
&&
21Local storm report, May 6, 6:16 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
616 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM FLASH FLOOD 5 S KANSAS CITY 39.05N 94.55W
05/06/2007 JACKSON MO FIRE DEPT/RESCUE
2 WATER RESCUES IN PROGRESS. BRUSH CREEK AND ELMWOOD.
63RD AND PASEO.
&&
21Local storm report, May 6, 6:25 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL DAWN 39.67N 93.63W
05/06/2007 E1.25 INCH LIVINGSTON MO AMATEUR RADIO
&&
21The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 1:09 AM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 36 min |
| May 6, 1:12 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 33 min |
| May 6, 2:38 AM CDT | Flood Watch | EAX | Andrew, Atchison, Buchanan, DeKalb, Gentry, Holt and 2 more | 6 hr |
| May 6, 2:49 AM CDT | Flash Flood Warning | EAX | Atchison, Holt, Nodaway | 8 hr |
| May 6, 3:57 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 33 min |
| May 6, 4:22 AM CDT | Flash Flood Warning | EAX | Andrew, Nodaway | 8 hr |
| May 6, 5:02 AM CDT | Severe Thunderstorm Warning | EAX | Gentry, Worth | 29 min |
| May 6, 5:22 AM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison | 38 min |
| May 6, 6:54 AM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Livingston, Mercer, Putnam, Sullivan | 51 min |
| May 6, 9:02 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 28 hr |
| May 6, 9:39 AM CDT | Flash Flood Warning | EAX | Jackson | 5 hr |
| May 6, 9:51 AM CDT | Flash Flood Warning | EAX | Cass | 5 hr |
| May 6, 12:16 PM CDT | Flash Flood Warning | EAX | Bates, Henry | 6 hr |
| May 6, 2:21 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 39 min |
| May 6, 4:38 PM CDT | Flash Flood Warning | EAX | Cass, Jackson | 6 hr |
| May 6, 5:03 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 42 min |
| May 6, 5:19 PM CDT | Flash Flood Warning | EAX | Ray | 6 hr |
| May 6, 6:19 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Pettis | 41 min |
| May 6, 6:32 PM CDT | Flash Flood Warning | EAX | Livingston | 6 hr |
| May 6, 6:46 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 44 min |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.